Alert archive / Ohio / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 52, NWS Cleveland, OH

June 2, 2010Wayne County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 2, 2010, 4:07 PM EDT for Wayne County, Ohio. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2010, 4:07 PM EDT (20:07 UTC)
Expired
Jun 2, 2010, 4:45 PM EDT
In force
38 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

County Wayne County, OH

The radar

The Cleveland radar (KCLE), 63 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 4:22 PM EDTTSTM WND DMGApple Creek, OHLARGE BRANCHES DOWN.
Jun 2, 4:46 PM EDTHAIL 0.75Dalton, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2010-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2010-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

418 
WUUS51 KCLE 022007
SVRCLE
OHC169-022045-
/O.NEW.KCLE.SV.W.0052.100602T2007Z-100602T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
407 PM EDT WED JUN 2 2010

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WAYNE COUNTY IN NORTHEAST OHIO

* UNTIL 445 PM EDT

* AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
  SOUTHWEST OF ORRVILLE...OR 6 MILES EAST OF WOOSTER...AND WAS MOVING
  NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DALTON...
  DOYLESTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4098 8170 4098 8164 4066 8165 4068 8186
      4084 8198
TIME...MOT...LOC 2007Z 240DEG 30KT 4081 8181

$$

LAPLANTE
2 follow-up statements
043 
WWUS51 KCLE 022031
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
431 PM EDT WED JUN 2 2010

OHC169-022045-
/O.CON.KCLE.SV.W.0052.000000T0000Z-100602T2045Z/
WAYNE OH-
431 PM EDT WED JUN 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EASTERN WAYNE COUNTY...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR DALTON...OR 13 MILES EAST OF WOOSTER...MOVING EAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RURAL
EASTERN WAYNE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHWEST PENNSYLVANIA.

&&

LAT...LON 4098 8170 4098 8164 4066 8165 4068 8186
      4084 8198
TIME...MOT...LOC 2030Z 252DEG 26KT 4077 8169

$$

MITCHELL
217 
WWUS51 KCLE 022045
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
445 PM EDT WED JUN 2 2010

OHC169-022054-
/O.EXP.KCLE.SV.W.0052.000000T0000Z-100602T2045Z/
WAYNE OH-
445 PM EDT WED JUN 2 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAYNE COUNTY EXPIRED
AT 445 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.


LAT...LON 4098 8170 4098 8164 4066 8165 4068 8186
      4084 8198
TIME...MOT...LOC 2044Z 252DEG 26KT 4079 8156

$$

MITCHELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:02 PM EDT, 5 minutes earlier.

Area forecast discussion, Jun 2, 4:02 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
402 PM EDT WED JUN 2 2010

.SYNOPSIS...
LOW PRESSURE NORTH OF OHIO WILL DRAG A COLD FRONT ACROSS THE
REGION EARLY TONIGHT. THE FRONT WILL STALL ACROSS CENTRAL OHIO
OVERNIGHT AND THEN REMAIN THE FOCUS FOR SHOWERS AND THUNDERSTORMS
ON THURSDAY. FRIDAY WEAK HIGH PRESSURE WILL MOVE INTO THE AREA.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
STRONG TO SEVERE THUNDERSTORMS WILL EXIT NWRN PA LATE THIS
AFTERNOON. TO THE WEST A COLD FRONT IS POISED TO ENTER THE AREA.
LITTLE IF ANY CONVECTION HAS DEVELOPED ON THE BOUNDARY TO THIS
POINT. THE MOST UNSTABLE AIR IS ACROSS NERN OHIO AND NWRN PA
ARCHING SW ACROSS SRN OHIO AND SOUTHERN INDIANA AT THIS TIME.
ALTHOUGH THERE INSTABILITY TO THE WEST THE RUC SHOWS CAPES
GENERALLY BELOW 1000G/KG. WILL GO WITH 80 POPS IN NWRN PA FOR THE
NEXT HOUR OR TWO AND THEN DROP BACK TO CHC POPS WITH THE REMAINDER
OF THE AREA FOR THE OVERNIGHT. WILL GO WITH MOSTLY CLOUDY SKIES
OVERNIGHT. WHILE THERE WILL BE BREAKS WOULD EXPECT PLENTY OF
CLOUDS TO REMAIN AS WELL. LOWS A COUPLE WARMER THAN GUIDANCE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
AIRMASS REMAINS VERY MOIST THURSDAY WITH ZONAL FLOW ALOFT AND A
STATIONARY FRONT ACROSS CENTRAL OHIO. NAM SHOWS WAVES OF LOW
PRESSURE MOVING ALONG THE FRONT DURING THE DAY. WILL GO WITH CHC
POPS NORTH BIT CONTINUE WITH LIKELY POPS SOUTHERN TIER OF
COUNTIES. HIGH PRESSURE BUILDS IN FOR FRIDAY. ANOTHER LOW MOVES
THROUGH ON SATURDAY. WILL TRY TO HAVE A MOSTLY DRY DAY ON FRIDAY
WITH SHOWERS AND THUNDERSTORMS FRIDAY NIGHT AND SATURDAY.
TEMPS NEAR...TO A COUPLE WARMER THAN GUIDANCE THROUGH THE PERIOD.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
MODELS IN AGREEMENT MOVING LOW PRESSURE SYSTEM OFF THE NEW ENGLAND
COAST BY 12Z SUNDAY...MOVING SLOWLY INTO NEWFOUNDLAND BY MONDAY
MORNING.  KEPT CHC OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA FOR
SUNDAY.  MODELS COMING INTO BETTER AGREEMENT MOVING HIGH PRESSURE SE
OVER THE AREA MONDAY WITH HIGH PRESSURE CENTERED OVER THE AREA
TUESDAY...THUS WILL KEEP THE EARLY PART OF NEXT WEEK DRY.
HOWEVER...BY MID WEEK MODELS DIVERGE SIGNIFICANTLY.  THE GFS HAS LOW
MOVING ACROSS OHIO...WHILE THE ECMWF SOLUTION HAS THE LOW MUCH
FURTHER NORTH.  AT THIS TIME AM LEANING TOWARD THE ECMWF
SOLUTION...SO WILL GO SLGT CHC POPS FOR NOW.

TEMPERATURES GOING INTO EARLY NEXT WEEK WILL BE NEAR NORMAL. STAYED
CLOSE TO GUIDANCE TEMPS FOR THE PERIOD.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
BKN LINE OF TSRA MOVING THROUGH NE OH WILL BEGIN TO INTENSIFY
THIS AFTERNOON...BUT SHOULD MOVE EAST OF THE AREA IN ABOUT 2 HOURS.
CURRENTLY LOW IN SE LOWER MI WITH TRAILING COLD FRONT EXTENDING
WSW INTO IA. EXPECT TSRA REDEVELOPMENT NW OF THE AREA AHEAD OF
FRONT THIS AFTERNOON/EVENING. HAVE DOUBTS AS TO EXACTLY WIDESPREAD
ACTIVITY WILL BE AS TSRA FROM THIS MORNING MAY HAVE HELPED
STABILIZE THE ATTM FOR NOW.

LOW IS FORECAST TO MOVE ACROSS LAKE ERIE THIS EVENING AND INTO NEW
ENGLAND OVERNIGHT. EXPECT WIDESPREAD MVFR CONDITIONS DEVELOPING
AT MOST SITES BETWEEN 06Z AND 12Z TONIGHT WITH SOME PATCHY IFR.

.OUTLOOK...NON VFR CONDITIONS THURSDAY. ANOTHER CHANCE OF NON VFR
FRIDAY NIGHT AND EARLY SATURDAY.

&&

.MARINE...
WAVE OF LOW PRESSURE RIDING ALONG THE FRONT WHICH IS LOCATED
ACROSS SE MI AND SOUTHERN ONTARIO. AHEAD OF THIS LOW WINDS HAVE
PICKED UP ACROSS THE WESTERN BASIN WITH 20-30 KNOTS. LOCAL MODEL
DOES TRANSLATE MUCH OF THIS WIND EASTWARD THIS EVENING. IF THIS
HAPPENS THAN SMALL CRAFT ADVISORY WOULD BE NEEDED FOR THE EAST
HALF/EAST END. MOST OF THE SHOWER/THUNDERSTORM ACTIVITY SHOULD BE
SOUTH OF THE LAKE BUT A CHANCE REMAINS INTO THURSDAY WITH THE
FRONT JUST SOUTH OF THE LAKE. WINDS MUCH LIGHTER OUTSIDE OF THIS
EVENING AND BECOME NORTHERLY WITH THE FRONTS PASSAGE. ANOTHER WAVE
RIDES THE FRONT THURSDAY BEFORE HIGH PRESSURE BUILDS ACROSS THE
LAKE FOR FRIDAY. OVER THE WEEKEND THERE IS LOWER CONFIDENCE IN
TIMING OF NEXT LOW AND FRONT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...DJB
AVIATION...DJB
MARINE...OUDEMAN
Hazardous weather outlook, Jun 2, 1:49 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
149 PM EDT WED JUN 2 2010

LEZ142>148-162>168-OHZ003-006>013-017>021-027>031-036>038-047-031800-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-
MORROW-HOLMES-KNOX-
149 PM EDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LEZ061-149-169-OHZ014-022-023-032-033-089-PAZ001>003-031800-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ASHTABULA INLAND-
PORTAGE-TRUMBULL-STARK-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
149 PM EDT WED JUN 2 2010

...SEVERE THUNDERSTORM WATCH 245 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jun 2, 1:23 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
123 PM EDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HAIL             DANVILLE                40.45N 82.26W
06/02/2010  E0.75 INCH       KNOX               OH   COUNTY OFFICIAL

0100 PM     HAIL             GLENMONT                40.52N 82.09W
06/02/2010  E0.75 INCH       HOLMES             OH   COUNTY OFFICIAL

&&

KING
Local storm report, Jun 2, 1:43 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
143 PM EDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             2 S GLENMONT            40.49N 82.09W
06/02/2010  E1.00 INCH       HOLMES             OH   PUBLIC

&&

OUDEMAN
Local storm report, Jun 2, 3:09 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
309 PM EDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             5 W SPRINGBORO          41.80N 80.47W
06/02/2010  E1.00 INCH       CRAWFORD           PA   TRAINED SPOTTER

            HAIL COVERING THE GROUND.

&&

OUDEMAN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 9:41 AM EDTSpecial Marine WarningCLE64 min
Jun 2, 10:35 AM EDTSpecial Marine WarningCLE55 min
Jun 2, 12:46 PM EDTSevere Thunderstorm WarningCLEHolmes, Knox44 min
Jun 2, 12:49 PM EDTSevere Thunderstorm WarningCLEHolmes, Wayne56 min
Jun 2, 1:29 PM EDTSevere Thunderstorm WarningCLEHolmes27 min
Jun 2, 1:33 PM EDTSevere Thunderstorm WarningCLEStark34 min
Jun 2, 2:17 PM EDTTornado WarningCLEAshtabula43 min
Jun 2, 4:15 PM EDTSevere Thunderstorm WarningCLEStark, Summit45 min
Jun 2, 4:30 PM EDTSevere Thunderstorm WarningCLEStark60 min
Jun 2, 4:48 PM EDTSevere Thunderstorm WarningCLEPortage57 min
Jun 2, 4:58 PM EDTTornado WarningCLEPortage47 min
Jun 2, 5:25 PM EDTTornado WarningCLEMahoning65 min
Jun 2, 6:30 PM EDTSpecial Marine WarningCLE90 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.